Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 13, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 8, 2025, 4:24 PM EDT for Schoolcraft County, Michigan. It took effect at Aug 9, 2025, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2025, 4:24 PM EDT (20:24 UTC)
- In effect from
- Aug 9, 2025, 8:00 AM EDT
- Expired
- Aug 9, 2025, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045 WHUS43 KMQT 082024 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 424 PM EDT Fri Aug 8 2025 MIZ014-100200- /O.NEW.KMQT.BH.S.0013.250809T1200Z-250810T0200Z/ Southern Schoolcraft- 424 PM EDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TAP
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 8, 3:50 PM EDT, 34 minutes earlier. Its key messages:
- Heat and humidity increases this weekend. The chance of heat indices exceeding 90 degrees is greater than 50% through Saturday for most areas.
- A line of thunderstorms, some strong to severe, is expected to move across the west-central UP tonight through early Saturday.
Area forecast discussion, Aug 8, 3:50 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Marquette MI 350 PM EDT Fri Aug 8 2025 .KEY MESSAGES... - Heat and humidity increases this weekend. The chance of heat indices exceeding 90 degrees is greater than 50% through Saturday for most areas. - A line of thunderstorms, some strong to severe, is expected to move across the west-central UP tonight through early Saturday. && .SHORT TERM /THROUGH SATURDAY/... Issued at 349 PM EDT Fri Aug 8 2025 GOES-East satellite imagery shows primarily clear skies over the east half with some fair weather cu mixed in. Over the west, some high cirrus and low stratus is observed flowing ahead of a dying MCS over northern WI/western Lake Superior, MN Arrowhead. Aloft, SWerly flow over the UP is seen at 500mb with a deep cutoff low over Manitoba and an inverted trough over the Lower Mississippi Valley between a cutoff high over the Desert Southwest and a ridge over Bermuda. This flow is funneling warm, moist air from the Plains over the UP, leading to dew points lingering around the 70 degree mark throughout the short term forecast. Being downstream of the larger trough is also providing PVA for potential convection, though the 12Z CAMs have backed off on potential thunderstorms today, with only the NAM Nest, HRRR, and RAP showing any shower potential over the Lake Superior shores and the Keweenaw this afternoon and evening as the cap holds elsewhere. The main story then for today will be the heat, as the aforementioned hot and humid air moving in from the southwest will drive heat indices into the 90s for most, especially in areas that downslope towards Lake Superior. The 12Z HREF shows chances of exceeding 95 degree heat index is only isolated to the Ontonagon to Baraga/L'Anse region with little to no chances of exceeding 100 degree heat index, so no headlines will be issued with this forecast package. However, with plenty of outdoor recreation ongoing heading into this weekend, it is still advised to keep hydrated and cool as low temperatures overnight in the low 70s (!) will provide little relief from the heat for those without access to air conditioning. Attention then turns to shower and thunderstorm activity in northwest Wisconsin, western Lake Superior, and the MN Arrowhead tomorrow early morning as CAMs show a consistent signal for at least some complex of storms approaching the western UP around 08Z-12Z. Steep lapse rates aloft will lead to some massive elevated CAPE profiles with the mean MUCAPE of the Euro Ensemble being over 3000 J/kg for the Ironwood area at 06Z Saturday. Shear quickly runs out as the convective system leaves the high-shear environments out west and enters the ~20 kt bulk shear environment over the UP (12Z HREF shows 0-3km SRH values mostly sub-75 m2/s2 east of the US-45 corridor). This leads to the majority of CAM solutions showing a weakening trend in convection as it marches across the western UP by 15Z (the HRRR being a notable exception). Some attention will also need to be given to the afternoon period as the ARW WRF, HRRR, and FV3 WRF show strong convection along the state line through around 21Z, though with CAPE values decreasing across much of the UP in a post-convective environment, only a few remnant non-severe showers and thunderstorms are expected by 00Z Sunday. With the abundant cloud cover from the disturbance, diurnal heating will be somewhat limited relative to prior expectations with highs in the low 80s now expected and heat indices primarily peaking in the mid 80s to 90 degree mark. Sustained south to southwest winds will create waves up to 4-5 feet along the Lake Michigan shores, which will create conditions ripe for rip currents and hazardous swimming conditions. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 349 PM EDT Fri Aug 8 2025 00Z Sunday through 00Z Monday, the cutoff upper low will lift into the Hudson Bay, with ensembles showing variances in the presence of embedded shortwaves that keep PoPs in the forecast but confidence in the precise details low. A reinforcing shortwave looks to drop down from Manitoba late Monday into Tuesday, providing another mechanism for active weather, though significant differences are observed in the global deterministic suite with the GFS showing a very flat and weak wave while the Canadian shows a quite deep cutoff low and the Euro falling in between. Instability will be present but not nearly to the degree of Saturday, with the 75th percentile of SBCAPE in the LREF being sub-1000 J/kg by Tuesday afternoon. Persisting southwest flow aloft will keep warm, moist air in the forecast, but the present cloud cover will keep high temperatures mainly around the 80 degree mark even as low temperatures struggle to fall below 60 degrees thanks to the ever-present humidity (NAEFS humidity charts are almost always above the 90th climate percentile into next weekend). Ridging looks to follow for next midweek, giving a dry period, but spread increases further going towards the end of the week. While ensemble mean daily precip charts show some chances of rain just about every day, the chances of over an inch of rainfall in a day are 10 percent or less after Tuesday. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 148 PM EDT Fri Aug 8 2025 VFR conditions prevail at all sites through this TAF period. Fair weather will give way to -SHRA and TSRA associated with a complex of thunderstorms moving in from the west in the morning hours of Saturday, affecting IWD and CMX prior to sunrise. SAW will see some SHRA and potentially TSRA as well, but differences in the potential timing of precip is wide enough that only a window of PROB30 is included at this time. With the arrival of thunderstorms also comes LL turbulence and LLWS, though the timing and coverage of such a hazard is only high enough to include at CMX at this time. Winds out of the south to southwest will become gusty at times tomorrow with gusts over 20 kt possible at all sites. && .MARINE... Issued at 349 PM EDT Fri Aug 8 2025 Ahead of a line of thunderstorms passing over the western end of the lake tonight, wind gusts out of the will increase to 20-25 kt over the eastern half of the lake, with gusts near 20 kt for the west half of the lake Saturday. Once gusts fall below 20 kt behind the system, the only remaining chance of gusts above 20 kt is Sunday when southwest wind gusts increase to above 20 kt when they funnel between Isle Royale and Thunder Bay. Waves will primarily be 4 ft or less. Some thunderstorms tonight through Saturday will have frequent lightning and locally gusty/erratic wind gusts. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...GS LONG TERM...GS AVIATION...GS MARINE...GS
Hazardous weather outlook, Aug 8, 3:16 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Marquette MI 316 PM EDT Fri Aug 8 2025 MIZ001>007-009>014-084-085-091915- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 316 PM EDT Fri Aug 8 2025 /216 PM CDT Fri Aug 8 2025/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Tonight - Isolated to scattered storms are possible this evening (~20% to 50%) over the west half. - A line of thunderstorms, some strong to severe, is expected to move across the west-central UP tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday - Heat and humidity increases this weekend. The chance of heat indices exceeding 90 degrees is greater than 50% Saturday for most areas, with parts of the central and western UP approaching 100 degree heat indices Saturday. - A line of thunderstorms, some strong to severe, is expected to move across the west-central UP through early Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-091915- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 316 PM EDT Fri Aug 8 2025 /216 PM CDT Fri Aug 8 2025/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Tonight - Isolated to scattered storms are possible this evening (~20 to 50%, mainly over the west half). - A line of thunderstorms, some strong to severe, is expected to move across the western lake tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday - Gusty southerly winds upwards of 20 to 25 knots are expected Saturday. - Thunderstorms are possible through Saturday, mainly over the eastern lake. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-091915- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 316 PM EDT Fri Aug 8 2025 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight - Gusty southerly winds upwards to 25 knots are expected tonight. See the latest Nearshore Zone Forecast and Marine Weather Message for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday - Gusty southerly winds upwards of 20 to 25 knots are expected to continue Saturday. See the latest Nearshore Zone Forecast and Marine Weather Message for additional details. - Thunderstorms are possible through this weekend. Some of the storms could be strong to severe on Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. TAP
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:26 AM EDT | Areal Flood Advisory | MQT | Luce | 3 hr |
| Aug 8, 10:56 AM EDT | Small Craft Advisory | MQT | 39 hr | |
| Aug 8, 6:14 PM EDT | Special Marine Warning | MQT | 61 min | |
| Aug 8, 6:52 PM EDT | Special Marine Warning | MQT | 53 min | |
| Aug 8, 7:11 PM EDT | Special Weather Statement | MQT | Gogebic | 49 min |
| Aug 8, 7:26 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 64 min |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.